Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Was bitten on foot. Have swelling and pain. Taken Benedryl and Advil for pain and swelling. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
12 days ago I was bitten twice on the right foot by an insect hiding in my garden shoes. I have considerable swelling and pain this far along. Have taken Benedryl, iced the spot, taken Advil for pain and swelling. What kind of doctor should I see? How does the venom get out? Is it usual for something like this to last so long.

Thank you.
Posted Wed, 17 Jul 2013 in Women's Health
Answered by Dr. Chakravarthy Mazumdar 2 hours later

Thanks for your query.

I would be happy to answer your questions. I would be concerned that the area may be infected....can you send me a picture of the area so I can see what it looks like? If not...then it sounds like you are doing the right things...without having seen a doctor. A doctor may prescribe anti-biotics and or steroids. Your regular family/medical doctor should be able to help out with this.

Be sure to keep the area dry and clean.

Let me know if I can be of further assistance.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor